MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11636
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: other non-healthcare professional: customer service.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while treating a potential superior femoral artery stenosis, a nurse opened a flexor raabe guiding sheath to prepare for use, but the tip was broken off.A section of the device did not remain inside the patient¿s body.No adverse effects have been reported due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the device, the hub was found to be separated.The distal tip of the device was not separated, as originally reported.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary cook was informed of an incident involving a flexor raabe guiding sheath.The device reportedly had the tip break off as the scrub nurse opened the sheath to prepare for use during a potential superficial femoral artery stenosis.No patient contact was made and no harm was reported.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, dimensional verification, drawings, trends, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used complaint device to cook for investigation.Physical examination of the returned device showed: one prior to use sheath received with the proximal fitting separated.No sheath material was left in the cap and adapter.Cap id measured 0.0121" which is within specification.The reported failure was evident to investigators.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.[ ] precautions in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.[ ] instructions for use sheath introduction 1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.[ ] how supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the provided evidence and the completed investigation, cook has concluded device failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11614114
Report Number1820334-2021-01067
Device Sequence Number11636816
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)230821(10)13382899
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model NumberG11636
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number13382899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/13/2021
05/19/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/20/2021
06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1